# SDR 20010327CW009

- Difficulty date: January 8, 2001
- Submitted: March 27, 2001
- Operation: General aviation
- Aircraft: N8067F
- Make and model: Cessna 150A
- Aircraft serial: 15064167
- Engine: Cont O200A
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Condition: Defective
- Location: Lt Fuel Tank
- Part time: 4,757 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AC LANDED SHORT OF RUNWAY AFTER ENGINE QUIT.  AC HAD SUBSTANTIAL DAMAGE NO INJURIES.  DETERMINED AC RAN OUT OF FUEL DUE TO FAULTY FUEL GUAGE.  REMVD FUEL QUANTITY TRANSMITTER TO FUNCTION TEST.  FOUND TWO RUB SPOTS ON FLOAT, REASON FOR CONTACT BETWEEN FLOAT AND TANK APPEARS TO BE MISALIGNMENT OF FLOAT ARM.  FOUND CONTACTOR DIMPLE HAD WORN THROUGH.  CAUSE OF FUEL GUAGE TO STICK AT HALF TANK INDICATED COMBINATION OF FLOAT CONTACTING INSIDE OF FUEL TANK AND CONTACTOR BEING WORN THROUGH.  RESEARCHING LOG FOUND SENDING UNIT HAD BEEN REMOVED 1 YEAR PRIOR & NEW GASKET INSTALLED.   RECOMMEND FOR RECURRENCE PREVENTION:  KNOWING SERVICE LIFE OF TRANSMITTERS & VERIFICATION OF NO INTERFERENCE OF FLOAT & INSIDE OF FUEL TANK.
